Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 51, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 16, 2006, 4:24 PM CDT for Cumberland County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2006, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 16, 2006, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Cumberland County, IL
The radar
The Evansville,IN radar (KVWX), 123 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:00 PM CDT | HAIL 1 | 2 Nw Toledo, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 1:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 162124 TORILX ILC035-162215- /O.NEW.KILX.TO.W.0051.060416T2124Z-060416T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 424 PM CDT SUN APR 16 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 515 PM CDT * AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING TORNADOES...10 MILES SOUTHWEST OF NEOGA...OR ABOUT 7 MILES NORTH OF EFFINGHAM...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... NEOGA... WOODBURY... TOLEDO... JEWETT... GREENUP... UNION CENTER... HAZEL DELL... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM OR A BASEMENT...AND STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3934 8847 3917 8847 3917 8801 3938 8802 $$ GOETSCH
1 follow-up statement
000 WWUS53 KILX 162159 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 459 PM CDT SUN APR 16 2006 ILC035-162215- /O.CON.KILX.TO.W.0051.000000T0000Z-060416T2215Z/ CUMBERLAND- 459 PM CDT SUN APR 16 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CUMBERLAND COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TOLEDO...MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... GREENUP. HAZEL DELL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY...AND ALWAYS STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3935 8833 3917 8845 3917 8801 3938 8802 $$ GOETSCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 16, 12:11 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 16, 12:11 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1211 PM CDT SUN APR 16 2006 .DISCUSSION... ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR WATCH 193...SO WILL KEEP THIS SHORT. SHORT TERM...THIS AFTERNOON AND TONIGHT... SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO 15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY 00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS. THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE ILLINOIS RIVER AREA BY EARLY THIS EVENING. LONG TERM...MONDAY THROUGH SATURDAY... HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN. THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Apr 16, 11:43 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SUN APR 16 2006 ILZ027>031-036>038-040>044-047>054-061-171200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. ILZ045-046-055>057-062-063-066>068-071>073-171200- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM. GEELHART
In the hours before
Local storm report, Apr 16, 3:11 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FUNNEL CLOUD LONG CREEK 39.80N 88.85W
04/16/2006 MACON IL EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR ROUTE 121 AND US HWY 36.
&&
OUSLEYLocal storm report, Apr 16, 3:19 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FUNNEL CLOUD OREANA 39.94N 88.87W
04/16/2006 MACON IL TRAINED SPOTTER
&&
OUSLEYLocal storm report, Apr 16, 3:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 7 N ASSUMPTION 39.62N 89.05W
04/16/2006 CHRISTIAN IL COUNTY OFFICIAL
TORNADO REPORTED BY ELECTED OFFICIAL.
&&
OUSLEYLocal storm report, Apr 16, 3:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND GST CISCO 40.01N 88.72W
04/16/2006 E60 MPH PIATT IL LAW ENFORCEMENT
60 MPH GUST REPORTED BY PIATT COUNTY SHERIFF.
&&
OUSLEYLocal storm report, Apr 16, 3:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL DECATUR 39.85N 88.93W
04/16/2006 M0.75 INCH MACON IL EMERGENCY MNGR
PENNY SIZE HAIL REPORTED AT ROUTE 48 AND SOUTHSIDE DRIVE.
0335 PM TSTM WND DMG LONG CREEK 39.80N 88.85W
04/16/2006 MACON IL EMERGENCY MNGR
HOMES WERE REPORTED DAMAGED IN LONG CREEK.
0335 PM TSTM WND DMG HARRISTOWN 39.84N 89.06W
04/16/2006 MACON IL EMERGENCY MNGR
HOMES WERE DAMAGED IN THE VILLAGE OF HARRISTOWN.
&&
OUSLEYLocal storm report, Apr 16, 4:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
400 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL SAYBROOK 40.43N 88.53W
04/16/2006 E0.75 INCH MCLEAN IL TRAINED SPOTTER
0358 PM HAIL MONTICELLO 40.03N 88.57W
04/16/2006 E0.75 INCH PIATT IL PUBLIC
0358 PM HAIL MONTICELLO 40.03N 88.57W
04/16/2006 E0.75 INCH PIATT IL PUBLIC
3/4 INCH HAIL REPORTED AT I74 AND BRIDGE STREET
INTERSECTION.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:10 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
| Apr 16, 1:23 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| Apr 16, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 65 min |
| Apr 16, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 56 min |
| Apr 16, 1:38 PM CDT | Tornado Warning | ILX | Tazewell | 52 min |
| Apr 16, 2:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Woodford | 43 min |
| Apr 16, 2:13 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 47 min |
| Apr 16, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 48 min |
| Apr 16, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 42 min |
| Apr 16, 2:53 PM CDT | Tornado Warning | ILX | Macon | 37 min |
| Apr 16, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 58 min |
| Apr 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
| Apr 16, 3:14 PM CDT | Tornado Warning | ILX | Macon, Piatt | 46 min |
| Apr 16, 3:20 PM CDT | Tornado Warning | ILX | Christian, Shelby | 25 min |
| Apr 16, 3:29 PM CDT | Tornado Warning | ILX | Piatt | 46 min |
| Apr 16, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 48 min |
| Apr 16, 3:38 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 52 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 22 min |
| Apr 16, 3:46 PM CDT | Tornado Warning | ILX | Champaign | 44 min |
| Apr 16, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Shelby | 62 min |
| Apr 16, 4:16 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 44 min |
| Apr 16, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 48 min |
| Apr 16, 4:58 PM CDT | Tornado Warning | ILX | Jasper | 47 min |
| Apr 16, 5:01 PM CDT | Tornado Warning | ILX | Effingham | 29 min |
| Apr 16, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 56 min |
| Apr 16, 5:13 PM CDT | Tornado Warning | ILX | Coles, Douglas | 41 min |
| Apr 16, 5:16 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 44 min |
| Apr 16, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 41 min |
| Apr 16, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 49 min |
| Apr 16, 5:43 PM CDT | Tornado Warning | ILX | Edgar | 47 min |
| Apr 16, 5:45 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 45 min |
| Apr 16, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 67 min |
| Apr 16, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 54 min |
| Apr 16, 6:03 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 30 min |
| Apr 16, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 62 min |
| Apr 16, 6:29 PM CDT | Tornado Warning | ILX | Champaign | 46 min |
| Apr 16, 6:30 PM CDT | Tornado Warning | ILX | Edgar | 30 min |
| Apr 16, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 52 min |
| Apr 16, 6:53 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 67 min |
| Apr 16, 6:59 PM CDT | Tornado Warning | ILX | Vermilion | 31 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.